MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBHR081002A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device is currently in progress.An engineering investigation is currently in progress.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was undergoing treatment of an av access vessel stenosis in the thigh with a gore® viabahn® endoprosthesis.No adverse outcomes were reported and the patient tolerated the procedure.On (b)(6) 2019 a balloon angioplasty was performed in a non-treated segment of the vessel.When the balloon catheter was being removed from the vessel, through the previously implanted viabahn, some resistance was noted.The balloon catheter and sheath were removed together.An olive tip with a small segment (approximately 10 mm) of a delivery catheter came out along with the balloon catheter and sheath.There was no adverse outcome for the patient.
 
Additional Manufacturer Narrative
Results code 2: 213: the engineering evaluation stated the following: the distal shaft, upon which the endoprosthesis was mounted, and the distal tip were returned.The distal shaft was kinked approximately 8 cm from the tip end of the distal shaft.The distal shaft measured approximately 13 cm from the tip end of the distal shaft and the pebax did not appear to be disrupted on the transition end of the distal shaft.Engineering evaluation conclusions are: transition bond separation.Based on the device examination performed, this event has the potential to relate to a manufacturing deficiency.Conclusion code 1: updated.
 
Additional Manufacturer Narrative
H.3.Updated.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8652148
Report Number2017233-2019-00375
Device Sequence Number10833990
Product Code PFV
UDI-Device Identifier00733132623136
UDI-Public00733132623136
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2021
Device Catalogue NumberVBHR081002A
Device Lot Number18070499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/30/2019
07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR